Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jinwoo Myung 1 Article
Effect of Intravenous Lipid Emulsion in the Patient with Acute Poisoning : A Systematic Review
Jinwoo Myung, Dong Ryul Ko, Taeyoung Kong, Young Seon Joo, Je Sung You, Sung Phil Chung
J Korean Soc Clin Toxicol. 2015;13(1):1-10.   Published online June 30, 2015
  • 97 View
  • 0 Download
AbstractAbstract PDF
Purpose: The purpose of this study was to evaluate the usefulness of intravenous lipid emulsion as well as adverse events in acute poisoning patients. Methods: Literature was accessed through PubMed, EMBASE, Cochrane library, Web of science, and KoreaMed. All forms of literatures relevant to human use of intravenous lipid emulsion for acute poisoning were included. Cases reports or letters without description of clinical outcomes for each case were excluded. The literature search was conducted by two investigators in March, 2015, with publication language restricted to English and Korean. The effect, onset time, and adverse event of lipid emulsion and final outcome of each case were analyzed. Results: Eighty-one published articles were included, excluding articles whose title and abstract were not relevant to this study. No articles were classified as high level of evidence. Sixty-eight case reports were identified, consisting of 25 local anesthetics and 43 other drugs, such as tricyclic antidepressants and calcium channel blockers. Although most cases described significant clinical improvements, some of them showed no beneficial effect or worsening of clinical course. Several adverse events including hyperamylasemia and laboratory interference were reported. Conclusion: Although there were many case reports illustrating successful use of lipid for various drug poisonings, the effect cannot be estimated due to significant possibility of publication bias. Therefore, lipids might be considered in severe hemodynamic instability resulting from lipophilic drug poisoning, however further studies should follow to establish the use of lipid as the standard of care.

JKSCT : Journal of The Korean Society of Clinical Toxicology